Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Wisdom tooth extraction. Has pus formation. On ketorol. Associated with platelet aggregation?

Hello Doctor, I will be going through akal daad removal this friday. both the upper and the lower wisdom tooth are to be extracted as they have pus formation and direction of growth is wrong as i can see in my xray . rt now im taking ketorol DT 10mg. will it b ok to continue it after operation (or even before op) as iv heard they are associated with operative site bleeding due to it inhibiting platelet aggregation.
Asked On : Fri, 28 Sep 2012
Answers:  7 Views:  1241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Dentist 's  Response
only log time continued usage produces such effects as will prohibit bleeding. taking ketorol dt for such less duration won't cause any significant effect on platelet aggregation
Answered: Sun, 14 Oct 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to hcm forum,
I am glad you wrote in, i would like to inform you that ketorol DT is an analgesic and is indicated only for short term pain relief, it should not be taken beyond 5 days due to its side effects.
Ketorol DT does not interfere with platelet aggregation, therefore you need not worry.
But , after getting the extraction for the wisdom tooth done, your dentist will prescribe you antibiotics and analgesics according to your situation.
post-extraction pain and swelling is very common, therefore kindly follow the instructions given by your dentist.
i hope i answered your query,
i wish you good health.
take care.
Answered: Sun, 30 Sep 2012
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern

as your history suggest that you are taking Ketorol-DT.

It is non-steroidal anti-inflammatory drug that is potent analgesic with moderate anti-inflammatory properties.

It acts by inhibiting prostaglandlin synthesis,which produces pain.

Its actually used for immediate relief & has short duration of action.

its side effects are as follows.

-bleeding & perforation
-
-kidney damage
gastrointestinal ulcers

-hypersensitivity reaction has anti-coagulant property so please stop taking this drug before getting extraction.
after your extraction,on your dentist advise you may start taking the drug,if required.

Hope it helps.

thanks.
Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
ketorolac-generic name, is a novel NSAID with potent analgesic and modest anti-inflammatory activity.
its a pyrrolo-pyrrole derivative drug.it is frequently used in post-operative,dental and acute musculoskeletal pain.its continuous use for more than 5 days is not recommended.it is concurrently used with morphine.
its side effects are-nausea,abdominal pain,dyspepsia,ulceration,loose stools,drowsiness,headache,dizziness,nervousness,pruritus,pain at injection site,rise in serum transaminase and fluid retention.therefore it should not be given to patients on anticoagulants.
since ketorol has anticoagulant property,please stop taking the drug before and after the procedure as it can cause uncontrolled bleeding and delayed wound healing.
consult your dentist and ask for replacing the drug.since the wisdom tooth extraction is a very complicated procedure,you should take much care in this matter.
regards
DR.BINDIYA
Answered: Sun, 30 Sep 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

First, Tab. Ketorol -DT is absolutely not known to interfere with clotting of the blood even through the process of platelet aggregation.

But, still long term use of any drugs especially painkillers is never advisable. It has chances of producing gastritis or many other side effects rather than interfering with bleeding process.

As you are having wisdom teeth both in upper & lower jaw which are carrying pus in them, means there is infection which should be treated before you get your teeth extracted.

Ask your dentist to prescribe proper Antibiotics & Anti-inflammatory drugs along with serratiopeptidase containing painkillers to reduce infection & pus along with swelling. This is important to make extraction process comfortable to patient & to avoid spread of infection.

Keep you oral hygiene to optimum by proper brushing techniques.

Take care.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Dentist Dr. Geoffrey Ward's  Response
Hello and thank you for your question.
Ketorol DT is an NSAID and not an antiplatelet medication. This will not interfere with bleeding time and platelet aggregation. you should let your surgeon know what you are taking. You will probably be asked to discontinue this medication in replacement of what they prescribe for you to take.

Best regards

Dr. Ward
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Hello
Welcome to HCM
I went through your history & would like to update your knowledge about Ketorol-DT.
It is non-steroidal anti-inflammatory drug that is potent analgesic with moderate anti-inflammatory effect.It acts by inhibiting prostaglandlin synthesis,which produces pain.
Its actually used for instant relief & has short duration of action.Its not going to completely work in your case.I would like to mention most serious side-effects of this drug:-
-gastrointestinal ulcers
-kidney damage
-bleeding & perforation
-hypersensitivity reaction
It has anti-coagulant property so please stop taking this drug before getting extraction.
Correct line of treatment would be :-
Tab Amclaid-twice a day along with Tab Zerodol-SP thrice a day along with Metrogyl-400 twice aday,
if acidity persist then take rabeprazole-20mg once daily.
After getting extraction done you will get pain,swelling,difficulty in opening mouth.
Start doing warm saline rinses 24hrs after extraction.
All will be fine.Take proper rest.

Take Care

Regards
Dr.Neha
Answered: Thu, 4 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor